MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER
Catalog Number 381237
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte pnk 20ga x 1.88in had foreign matter.Insyte indwelling needle (b)(6) was found to be pushing out clear lumpy solids from the catheter on pre-use inspection.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.No photo/sample was received for further investigation.Root cause could not be determined.As current control, there is an outgoing visual inspection in place to check for excessive silicone on catheter.
 
Event or Problem Description
Insyte indwelling needle (381237) was found to be pushing out clear lumpy solids from the catheter on pre-use inspection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported issue of silicone visible was not confirmed upon inspection of the samples.However, foreign matter was seen on the samples.Analysis of the samples showed loose brown foreign matter on the catheter tubing surface and cannula tip of three of the samples.On the fourth sample, a transparent long stringy foreign matter was observed along the catheter and cannula surface.Fourier transform infrared spectroscopy (ftir) analysis was performed to determine the foreign matter types.The loose brown foreign matter matched well with cellulose and the long stringy foreign matter matched well with polypropylene.No excessive silicone was observed on the catheter tubing surface for all returned samples.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this lot meets our manufacturing specification requirements.Based on the foreign matter type, investigation was conducted on the potential sources.Catheter tubing was purchased from our bd plant in sandy, usa.The catheter tubing is made of polyurethane material.During manufacturing, after the tubing leaves the extruder, it goes through the quench tank of water and then passes through an air blower to blow off the water before it is wound up on the drum.These processes would have removed the loose foreign matter if it existed.The needle cover is molded inhouse at the tuas plant.The needle cover is made of polypropylene material which matches with the foreign matter type of polypropylene for the transparent, long stringy foreign matter.The molding process is automated, except that packing of the molded parts into the polybags is performed manually by production associates.The entire machine was reviewed and there was no cellulose material used at the area.Further evaluation of the returned sample needle cover did not observe any traces of material peel off inside or on the needle cover surface.The personal protective equipment (ppe) used in the production area were investigated to identify those with similar characteristics of the foreign matter.There is no ppe to be found with similar color of the foreign matter.The hair net, beard cover and face mask are white in color while the cleanroom smock was dark blue in color.Based on the above investigation, the source of foreign matter in manufacturing could not be identified.The actual root cause could not be established.Current controls include an outgoing and in-process visual inspection in place to check for foreign matter.There is also a 4-hourly housekeeping in place to clean all the machine mechanisms in direct contact with products with alcohol.

Brand Name
BD INSYTE PNK 20GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19963855
Report Number2243072-2024-00888
Device Sequence Number20617224
Product Code FOZ
UDI-Device Identifier00382903812370
UDI-Public(01)00382903812370(11)240201(17)290131(10)4025728
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381237
Device Lot Number4025728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/19/2024
10/29/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/20/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown